MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the a pipeline failed to open in the distal end and the middle.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right cavernous segment of the ica.The max diameter was 12mm, the neck diameter was 8.6mm, and the depth was 11mm.The patient's vessel tortuosity was severe.The landing zone was 3.8mm distal and 4.8mm proximal. dual antiplatelet treatment was administered, and the pru level was within the range deemed appropriate by the doctor.It was reported that the pipeline opened in a "fish mouth" manner distal, and continued deploying with good opening for 1-2mm.The device would then not open despite multiple re-sheaths and increasing and decreasing load in the system.It was decided to remove the pipeline since it was only open for a few mms distal and even that section did not appear right.More than 50% of the device had been deployed when the pipeline failed to open.The pipeline had been resheathed more than two times.No additional steps or other devices were taken to open the pipeline.The patient did not experience any injury or complications.Angiographic results post procedure showed all vessels were patent.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
H3: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as each braid end of the pipeline flex braid were found to be open.Possible factors for failure to open is the result of vessel tortuosity or re-sheathing the device more than the recommended two times.The customer reported vessel anatomy was severe in tortuosity and re-sheathing the device more than the recommended two times.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12334409
Report Number2029214-2021-01026
Device Sequence Number4441683
Product Code OUT
UDI-Device Identifier00847536016743
UDI-Public00847536016743
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Model NumberPED-475-20
Device Catalogue NumberPED-475-20
Device Lot NumberB055665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale